# SDR 2002F00320

- Difficulty date: March 1, 2002
- Submitted: March 18, 2002
- Operation: Air carrier
- Aircraft: N562NA
- Make and model: Pilats PC1245
- Aircraft serial: 174
- Aircraft time: 2,985 hours
- Engine: Pwa PT6A67B
- Engine time: 2,985 hours, 3,162 cycles
- Propeller: Hartzl HCE4A3D
- System (JASC): 5530 · Vertical Stabilizer
- Part: Structure
- Part number: 5553012149
- Condition: Cracked
- Location: Vertical Stab
- Part time: 2,985 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 100 HOUR INSPECTION 2 IDENTICAL CRACKS WERE NOTICED ON THE UPPER VERTICAL STABILIZER, DIRECTLY ABOVE THE RUDDER AND MIGRATING FORWARD APPROXIMATELY 4.5 INCHES.  AFTER CONTACTING MANUFACTURER, IT WAS SUGGESTED THAT THE BOTTOM FAIRING OF THE VERTICAL STAB WAS NOT MANUFACTURED WIDE ENOUGH AND THE SKINS HAD TO BE SQUEEZED FOR THE PROPER INSTALLATION OF THE FAIRING.  A REPAIR WAS APPROVED AND PERFORMED TO STRENGTHEN THE SKINS IN THAT AREA.
